Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2009 (2009), Article ID 910896, 13 pages
http://dx.doi.org/10.1155/2009/910896
Research Article

A Seminalytical Approach to Large Deflections in Compliant Beams under Point Load

Department of Biomechanical Engineering, Faculty of Mechanical, Maritime and Materials Engineering, Delft University of Technology, Mekelweg 2, 2628 CD Delft, The Netherlands

Received 13 March 2009; Accepted 17 July 2009

Academic Editor: Paulo Batista Gonçalves

Copyright © 2009 N. Tolou and J. L. Herder. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. D. Cole, Perturbation Methods in Applied Mathematics, Blaisdell, Waltham, Mass, USA, 1968. View at Zentralblatt MATH · View at MathSciNet
  2. J. H. He and X. H. Wu, “Exp-function method for nonlinear wave equations,” Chaos, Solitons and Fractals, vol. 30, no. 3, pp. 700–708, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. J. Mahmoudi, N. Tolou, I. Khatami, A. Barari, and D. D. Ganji, “Explicit solution of nonlinear ZK-BBM wave equation using Exp-function method,” Journal of Applied Sciences, vol. 8, no. 2, pp. 358–363, 2008. View at Publisher · View at Google Scholar
  4. J. H. He, “Variational iteration method-a kind of non-linear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. J. H. He, “Variational iteration method for autonomous ordinary differential systems,” Applied Mathematics and Computation, vol. 114, no. 2-3, pp. 115–123, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. H. Tari, D. D. Ganji, and M. Rostamian, “Approximate solutions of K (2,2), KdV and modified KdV equations by variational iteration method, homotopy perturbation method and homotopy analysis method,” International Journal of Nonlinear Science and Numerical Simulation, vol. 8, no. 2, pp. 203–211, 2007. View at Google Scholar
  7. S. J. Liao, “A kind of approximate solution technique which does not depend upon small parameters (part 2): an application in fluid mechanics,” International Journal of Non-Linear Mechanics, vol. 32, no. 5, pp. 815–822, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. I. Khatami, M. H. Pashai, and N. Tolou, “Comparative vibration analysis of a parametrically nonlinear excited oscillator using HPM and numerical method,” Mathematical Problems in Engineering, vol. 2008, Article ID 956170, 11 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. J. H. He, “A coupling method of a homotopy technique and a perturbation technique for non-linear problems,” International Journal of Non-Linear Mechanics, vol. 35, no. 1, pp. 37–43, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J. H. He, “New interpretation of homotopy perturbation method,” International Journal of Modern Physics B, vol. 20, no. 18, pp. 2561–2568, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  11. F. Shakeri and M. Dehghan, “Inverse problem of diffusion equation by He's homotopy perturbation method,” Physica Scripta, vol. 75, no. 4, pp. 551–556, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. D. D. Ganji and A. Sadighi, “Application of He's homotopy-perturbation method to nonlinear coupled systems of reaction-diffusion equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 4, pp. 413–420, 2006. View at Google Scholar
  13. N. Tolou, I. Khatam, B. Jafari, and D. D. Ganji, “Analytical solution of nonlinear vibrating systems,” American Journal of Applied Sciences, vol. 5, no. 9, pp. 1219–1224, 2008. View at Google Scholar
  14. J.-H. He, “Some asymptotic methods for strongly nonlinear equations,” International Journal of Modern Physics B, vol. 20, no. 10, pp. 1141–1199, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. J. H. He, Non-perturbative methods for strongly nonlinear problems, dissertation, de-Verlag im Internet GmbH, Berlin, Germany, 2006. View at Zentralblatt MATH
  16. G. Adomian, Stochastic Systems, vol. 169 of Mathematics in Science and Engineering, Academic Press, Orlando, Fla, USA, 1983. View at MathSciNet
  17. G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, vol. 60, Kluwer Academic Publisher, Boston, Mass, USA, 1994.
  18. S. A. El-Wakil and M. A. Abdou, “New applications of Adomian decomposition method,” Chaos, Solitons and Fractals, vol. 33, no. 2, pp. 513–522, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. A. M. Wazwaz and A. Gorguis, “Exact solutions for heat-like and wave-like equations with variable coefficients,” Applied Mathematics and Computation, vol. 149, no. 1, pp. 15–29, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. L. L. Howell, Compliant Mechanisms, John Wiley & Sons, New York, NY, USA, 2001.
  21. J. L. Herder, “Statically balanced compliant mechanisms (SBCM's), an example and prospects,” in Proceedings of the 26th ASME DETC Biennial, Mechanisms and Robotics Conference, Baltimore, Md, USA, September 2000, paper no. DETC2000/MECH-14144.
  22. T. Beléndez, M. Pérez-Polo, C. Neipp, and A. Beléndez, “Numerical and experimental analysis of large deflections of cantilever beams under a combined load,” Physica Scripta T, vol. 118, pp. 61–65, 2005. View at Publisher · View at Google Scholar
  23. K. Lee, “Large defections of cantilever beams of non-linear elastic material under a combined loading,” International Journal of Non-Linear Mechanics, vol. 37, pp. 439–443, 2002. View at Publisher · View at Google Scholar
  24. J. Wang, J. K. Chen, and S. Liao, “An explicit solution of the large deformation of a cantilever beam under point load at the free tip,” Journal of Computational and Applied Mathematics, vol. 212, no. 2, pp. 320–330, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. P. B. Gonçalves, D. L. B. R. Jurjo, C. Magluta, N. Roitman, and D. Pamplona, “Large deflection behavior and stability of slender bars under self weight,” Structural Engineering and Mechanics, vol. 24, pp. 709–725, 2006. View at Google Scholar
  26. A. M. G. Dos Anjos and P. B. Goncalves, “Large deflection geometrically non linear analysis of arches and beams. in: coupled instabilities in metal structures,” in Proceedings of the Coupled Instabilities in Metal Structures, vol. , pp. 69–76, Imperial College Press, London, UK, 1996.
  27. N. Tolou and J. L. Herder, “Concept and modeling of a statically balanced compliant laparoscopic grasper,” in Proceedings of the 33th ASME DETC Biennial, Mechanisms and Robotics Conference, San Diego, Calif, USA, August-September 2009, paper no. DETC2009/MECH- 86694.
  28. MAPLE Inc, “Manual of MAPLE 10,” MAPLE Inc., 2005.
  29. J. M. Gere and S. P. Timoshenko, Mechanics of Materials, PWS, Boston, Mass, USA, 1997.